Differential Equations

, Volume 55, Issue 7, pp 884–893 | Cite as

Boundary Value Problems for a Pseudoparabolic Equation with the Caputo Fractional Derivative

  • M. Kh. BeshtokovEmail author
Numerical Methods


We study boundary value problems for a third-order pseudoparabolic equation with variable coefficients and with the Caputo fractional derivative. A priori estimates are derived in the differential and difference settings. These estimates imply the uniqueness of the solution of these problems and its stability with respect to the initial data and right-hand side as well as the convergence of solutions of the associated difference problem to the solution of the differential problem at the rate O(h2 + τ), where h and τ are the steps in the space and time variables.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Rubinshtein, L.I., Heat propagation process in heterogeneous media, Izv. Akad. Nauk SSSR Ser. Geogr., 1948, vol. 12, no. 1, pp. 27–45.Google Scholar
  2. 2.
    Barenblatt, G.I., Zheltov, Yu.P., and Kochina, I.N., On the basic ideas of the theory of filtration of homogeneous fluids in fractured rocks, Prikl. Mat. Mekh., 1960, vol. 25, no. 5, pp. 852–864.Google Scholar
  3. 3.
    Dzektser, E.S., Equations of motion of ground water with a free surface in multilayer media, Dokl. Akad. Nauk SSSR, 1975, vol. 220, no. 3, pp. 540–543.Google Scholar
  4. 4.
    Hallaire, M., Effektivnyi potentsial vody pri vysykhanii pochvy. Termodinamika pochvennoy vlagi (Effective Water Potential during Soil Drying. Thermodynamics of Soil Moisture), Leningrad: Gidromet, 1966, pp. 325–360.Google Scholar
  5. 5.
    Chudnovskii, A.F., Teplofizika pochv (Soil Thermophysics), Moscow: Nauka, 1976.Google Scholar
  6. 6.
    Sveshnikov, A.A., Al’shin, A.B., Korpusov, M.O., and Pletner, Yu.D., Lineinye i nelineinye uravneniya sobolevskogo tipa (Linear and Nonlinear Sobolev Type Equations), Moscow: Fizmatlit, 2007.zbMATHGoogle Scholar
  7. 7.
    Sobolev, S.L., On a new problem of mathematical physics, Izv. Akad. Nauk SSSR Ser. Mat., 1954, vol. 18, no. 1, pp. 3–50.MathSciNetzbMATHGoogle Scholar
  8. 8.
    Beshtokov, M.Kh., On the numerical solution of a nonlocal boundary value problem for a degenerating pseudoparabolic equation, Differ. Equations, 2016, vol. 52, no. 10, pp. 1341–1354.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Beshtokov, M.Kh., Difference method for solving a nonlocal boundary value problem for a degenerating third-order pseudo-parabolic equation with variable coefficients, Comput. Math. Math. Phys., 2016, vol. 56, no. 10, pp. 1763–1777.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Caputo, M., Linear model of dissipation whose q is almost frequency independent. Pt. II, Geophys. R. Astr. Soc., 1967, no. 13, pp. 529–539.Google Scholar
  11. 11.
    Wyss, W., The fractional diffusion equation, J. Math. Phys., 1986, vol. 27, no. 11, pp. 2782–2785.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Nakhushev, A.M., Drobnoe ischislenie i ego primenenie (Fractional Calculus and Its Application), Moscow: Fizmatlit, 2003.zbMATHGoogle Scholar
  13. 13.
    Uchaikin, V.V., Metod drobnykh proizvodnykh (Method of Fractional Derivatives), Ul’yanovsk: Artishok, 2008.Google Scholar
  14. 14.
    Samko, S.G., Kilbas, A.A., and Marichev, O.I., Integraly i proizvodnye drobnogo poryadka i nekotorye ikh prilozheniya (Fractional Integrals and Derivatives and Some of Their Applications), Minsk: Navuka i Tekhnika, 1987.zbMATHGoogle Scholar
  15. 15.
    Pskhu, A.V., Uravneniya v chastnykh proizvodnykh drobnogo poryadka (Fractional Partial Differential Equations), Moscow: Nauka, 2005.zbMATHGoogle Scholar
  16. 16.
    Kilbas, A., Srivastava, H., and Trujillo, J., Theory and Applications of Fractional Differential Equations, Elsevier, 2006.Google Scholar
  17. 17.
    Mainardi, F., Applications of integral transforms in fractional diffusion processes, Integr. Transform. Spec. Funct., 2004, vol. 15, pp. 477–484.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Serbina, L.I., Nelokal’nye matematicheskie modeli perenosa v vodonosnykh sistemakh (Nonlocal Mathematical Transport Models in Aquifer Systems), Moscow: Nauka/Interperiodica, 2007.zbMATHGoogle Scholar
  19. 19.
    Taukenova, F.I. and Shkhanukov-Lafishev, M.Kh., Difference methods for solving boundary value problems for fractional differential equations, Comput. Math. Math. Phys., 2006, vol. 46, no. 10, pp. 1785–1795.MathSciNetCrossRefGoogle Scholar
  20. 20.
    Kochubei, A.N., Diffusion of fractional order, Differ. Equations, 1990, vol. 26, no. 4, pp. 485–492.MathSciNetzbMATHGoogle Scholar
  21. 21.
    Chukbar, K.V., Stochastic transfer and fractional derivatives, Zh. Eksp. Teor. Fiz., 1995, vol. 108, no. 5 (11), pp. 1875–1884.Google Scholar
  22. 22.
    Nigmatullin, R.R., The realization of the generalized transfer equation in a medium with fractal geometry, Phys. Status Solidi B, 1986, vol. 133, no. 1, pp. 425–430.CrossRefGoogle Scholar
  23. 23.
    Alikhanov, A.A., Boundary value problems for the diffusion equation of the variable order in differential and difference settings, Appl. Math. Comput., 2012, vol. 219, no. 8, pp. 3938–3946.MathSciNetzbMATHGoogle Scholar
  24. 24.
    Goloviznin, V.M., Kiselev, V.P., Korotkii, I.A., and Yurkov, Yu.I., Some features of computational algorithms for fractional diffusion equations, Preprint Nucl. Saf. Inst. Russ. Acad. Sci., Moscow, 2002, no. IBRAE-2002-01.Google Scholar
  25. 25.
    Goloviznin, V.M., Kiselev, V.P., and Korotkii, I.A., Numerical methods for solving the fractional diffusion equation with a fractional derivative with respect to time in the one-dimensional case, Preprint Nucl. Saf. Inst. Russ. Acad. Sci., Moscow, 2002, no. IBRAE-2002-10.Google Scholar
  26. 26.
    Samarskii, A.A., Teoriya raznostnykh skhem (Theory of Difference Schemes), Moscow: Nauka, 1983, 2nd ed.Google Scholar
  27. 27.
    Ladyzhenskaya, O.A., Kraevye zadachi matematicheskoi fiziki (Boundary Value Problems of Mathematical Physics), Moscow: Nauka, 1973.Google Scholar
  28. 28.
    Samarskii, A.A. and Gulin, A.V., Stabil’nost’ raznostnykh skhem (Stability of Difference Schemes), Moscow: Nauka, 1973.zbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  1. 1.Institute of Applied Mathematics and Automation, Kabardino-Balkar Scientific CenterRussian Academy of SciencesNalchikRussia

Personalised recommendations